Virginia, 2002

Flash Flood and Hail in Virginia, August 3, 2002

August 3, 2002 · NWS LWX · 36 events in 19 counties and zones

Numerous thunderstorms with high winds, large hail, frequent lightning, and heavy downpours moved through the region between 2 and 8 PM EDT. In Nelson County, trees were downed in Arrington and Piedmont.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$2.5 million
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Numerous thunderstorms with high winds, large hail, frequent lightning, and heavy downpours moved through the region between 2 and 8 PM EDT. In Nelson County, trees were downed in Arrington and Piedmont. Flood waters covered Route 56 in Shipman. In Augusta County, trees were downed in Mint Spring. Two campers were injured by lightning in Natural Chimneys Regional Park near Mt. Solon. They were holding onto an awning when lightning struck and they both sustained minor injuries. Lightning also downed trees onto two cars and a mobile home nearby. In Highland County, a few trees were downed in Mill Gap. In Rockingham County, the hardest hit community was Harrisonburg. Two buildings, in the heart of downtown on Main and North Liberty streets, lost their roofs to high winds. Roof debris crashed down onto nearby streets and utility lines. Numerous trees were downed and marble to dime sized hail fell. Two inches of rain fell in 30 minutes. In Bridgewater, heavy downpours caused a storm drain to be pushed out of the ground. Pea sized hail was also reported. In Shenandoah County, golfball sized hail fell in Mt. Jackson. Trees were downed in Fort Valley. In Warren County, 2.17 inches of rain was recorded at Manassas Gap. Minor flooding was reported in the northern and eastern portions of the county. Trees were downed in Edinburg. A home in the Point of Woods area was destroyed by a lightning fire. In Frederick County, dime sized hail was reported in Winchester. In Fauquier County, a tree was blown onto a truck in Midland. A man inside was trapped, but uninjured. In Culpeper County, trees were downed onto Edwards Shop Road and Kelly Ford Road in the southeastern portion of the county. In Orange County, trees were downed in Lake of the Woods. One tree fell onto a car and two trees fell onto homes. In Spotsylvania County, dime sized hail fell in Fredericksburg. Trees were downed 12 miles west of Fredericksburg. A home in Spotsylvania was damaged by lightning. In Stafford County, dime sized hail fell in Heflin. In Fairfax County, dime sized hail fell in Reston and Annandale. Quarter sized hail was reported in Centreville, Fairfax, and just south of Chantilly. In Greenbriar, a spotter reported 30 straight minutes of hail. During this time, large hail up to a quarter in size fell for 10 minutes and dented cars. In Fairfax, a spotter reported a wind gust in excess of 50 MPH. Several trees were downed in the Centreville where a spotter estimated a wind gust of 70 MPH and 2 inches of rain in less than 40 minutes. Lightning set a townhouse in Springfield and a home in Fairfax on fire. In Prince William County, nearly 2 million dollars in damage was reported in the Manassas area. A wind gust of 67 MPH was recorded at the Manassas Airport. An unofficial wind gust of 89.7 MPH was recorded atop the airport control tower as it was being evacuated. Several buildings on the airport grounds sustained damage, including a hangar which lost a quarter of its roof and a door. Two airplanes were destroyed and three were damaged. A commercial blimp was torn away from its mooring and blown one half mile away from the airport. A person who was trying to secure the blimp was carried along with it and sustained minor injuries when the craft landed. The high winds downed numerous trees in Manassas, Manassas Park, and Sudley. In addition, dime to quarter sized hail fell in Manassas and Manassas Park for over 20 minutes. Extensive roof, siding, and vehicle damage resulted. Very heavy downpours also caused minor flooding on streets. An observer in Manassas Park reported a total of 5.25 inches of rainfall in only 90 minutes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 3, 1:30 PM EST, 0 minutes earlier.

Area forecast discussion, Aug 3, 1:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON
230 PM EDT SAT AUG 3 2002

SHORT TERM...TNGT THRU SUN NIGHT...

SUBTROPICAL RIDGE DOMINATES MUCH OF THE CENTRAL AND ERN U.S. WITH
WESTERLIES REMAINING WELL N OF THE AREA NEAR THE CANADIAN BORDER.
500MB RIDGE ACTUALLY BUILDS EWD TONIGHT AND SUN. THIS WILL CAUSE THE
WEAK AND DIFFUSE FNT TO OUR N OVR PA TO WASH OUT OVRNGT AND SUN.
HIGH PRES OVR THE GTLKS WILL BRIDGE EWD WITH THE SUBTROPICAL HIGH
OFF THE E CST SUN AND SUN NGT. A WEAK VORT MAX COMING AROUND THE NRN
SIDE OF THE UPR LVL RIDGE WILL PASS THRU NEW ENG SUN NGT.
HOWEVER...THE ASSOCD BOUNDARY SHOULD REMAIN N OF THE AREA THRU 3RD
PD.

CAPES RUNNING 3000 J/KG OR HIGHER ACRS AREA THIS AFTRN WITH LIS AS
LOW AS -10C AND TTS IN THE 50S SO AIR MASS IS QUITE UNSTABLE.
A FEW WAYS TO GET SCT CONVECTION GOING THIS AFTRN INTO THIS EVE.
WEAKENING FRONT TO THE N OF THE AREA MAY ACT AS A FOCUS FOR SCT
CONVECTION THIS AFTERNOON. SCT CONVECTION WOULD FORM OVR PA THEN
DROP SLOWLY SWD INTO THE AREA. ALSO....MODELS HINT AT VERY WEAK VORT
MAX DRIFTING SW ACRS THE AREA. THIS MAY ALSO HELP TO INITIATE
CONVECTION. IN ADDITION...THERE MAY BE MESOSCALE BOUNDARIES LAID OUT
OVR THE AREA DUE TO LAST NIGHTS CONVECTION. THESE BOUNDARIES COULD
INITIATE CONVECTION. LASTLY...OROGRAPHIC LIFT OVR THE MTNS MAY
INITIATE CONVECTION.  WILL LEAVE 30 POPS IN PLACE INTO TNGT. ANY
CONVECTION SHOULD DIMINISH BY MDNGT AS THE ATMOSPHERE COOLS A
BIT/STABILIZES. AS FAR AS POTENTIAL FOR SVR...DYNAMICS ARE LACKING
AND WIND FIELDS ARE VERY WEAK. HOWEVER...INSTABILITY IS EXCELLENT
AND THERE IS DRY AIR IN THE MID LEVELS. THREAT WILL BE FOR ISOLD SVR
WITH DOWNBURSTS. IN ADDTN...HIGH PWATS AND WEAK STEERING FLOW COULD
RESULT IN VERY SLOW MOVING HEAVY RAINERS.

ON SUN...500MB TEMPS WARM AND FCST SOUNDINGS SHOWING A NICE CAP. IN
ADDITION...IT DOES NOT LOOK AS UNSTABLE AS TDA...500MB RIDGE WILL BE
BUILDING INTO THE AREA AND AIR MASS WILL BE SLIGHTLY DRIER. SHOULD
BE SOME PATCHY CI AND AFTERNOON CU BUILDUP BUT STILL A M/S FCST.
CANT RULE OUT AN ISOLD TSRA IF THERE ARE ANY MESOSCALE BOUNDARIES
AROUND BUT POPS LESS THAN 30 SO WILL NOT MENTION IN THE SUN FCST.
M/CLR SUN NGT WITH JUST SOME PATCHY CI AROUND.

MOS FCST MAX TEMPS HAVE BEEN TOO COOL LAST FEW DAYS. FULL SUN...S
FLOW AND 850MB TEMPS AROUND 20C AGAIN ON SUN SO THINK TEMPS WILL AT
REACH THE M/U 90S AGAIN...A FEW DEG ABOVE GUIDANCE. MOS MINS ARE
CLOSE NEXT TWO NIGHTS AND ACCEPTED WITH ONLY MINOR ADJUSTMENTS. MIN
HEAT INDEX WILL BE NEAR 80 AGAIN IN DC TNGT WITH POTENTIAL FOR HEAT
INDEX UP TO 105 AGAIN SUN AFTRN SO WILL KEEP THE WARNING UP FOR DC
AREA THRU SUN. USUALLY BALTIMORE CITY HAS SIMILAR CONDITIONS BUT
HEAT INDEX AT NIGHT HAS BEEN FALLING BELOW 80 SO THEY WILL BE
GROUPED WITH THE OTHER COUNTIES IN THE ADVISORY.

WALSTON
----------------------------------------------
LONG-TERM DISCUSSION

MONDAY
UPPER RIDGE STILL EXPECTED TO BE ON FIRM CONTROL OF THE REGION.
HAVE KEPT 30 POPS FOR MON AFTERNOON FOR SAKE OF CONTINUITY...BUT
CAREFUL EXAMINATIONS OF 12Z AVN FCST SOUNDINGS ACROSS THE REGION
INDICATE SUBSTANTIAL CINH TO BE OVERCOME AND WITH NO BDRIES TO FOCUS
CONVECTION DOUBT ANYTHING WILL FIRE.  12Z ETA IS A BIT MORE
OPTIMISTIC WITH NEGATIVE LIS AND HIGHER TT NUMBERS.  HAVE RAISED
BOTH MAX AND MIN FOR MON AND MON NIGHT A COUPLE OF DEGREES SINCE MOS
NUMBERS HAVE BEEN TOO COOL THE LAST COUPLE OF DAYS.

TUE-FRI

UPPER AIR PATTERN BECOMES MORE AMPLIFIED TUESDAY WITH A STRONG RIDGE
OVER THE CENTER OF THE NATION AND WEST COAST TROF.  THIS RESULTS IN
DEEP TROUGH OVER ERN NOAM.  ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE AREA TUESDAY BRINGING AN END TO THE HOT WEATHER.  12Z AVN
INDICATES MOST OF THE ENERGY WITH THIS TROF WILL REMAIN WELL
NORTHEAST OF THE AREA.  THINK 30 POPS LOOK REASONABLE.  FRONT MOVES
SOUTH OF THE AREA TUE NIGHT WITH DRIER AND COOLER TEMPS BEHIND IT.

ROSA

.LWX...
DC...EXCESSIVE HEAT WARNING UNTIL 800 PM EDT SUNDAY FOR ZONE DCZ001.
MD...HEAT ADVISORY UNTIL 800 PM EDT SUNDAY FOR ZONES
     MDZ002>007...MDZ009>011...MDZ013>014...MDZ016>018.
VA...EXCESSIVE HEAT WARNING UNTIL 800 PM EDT SUNDAY FOR ZONE VAZ054.
     HEAT ADVISORY UNTIL 800 PM EDT SUNDAY FOR ZONES
     VAZ025>031...VAZ036>042...VAZ050>053...VAZ055>057.
WV...HEAT ADVISORY UNTIL 800 PM EDT SUNDAY FOR ZONES
     WVZ048>053...WVZ055.

In the hours before

Special weather statement, Aug 3, 10:52 AM EST, 2 hours 38 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>053-055>057-WVZ048>055-040000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON
1152 AM EDT SAT AUG 3 2002

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON OVER NORTHERN AND WEST CENTRAL VIRGINIA...MUCH OF
MARYLAND...EASTERN WEST VIRGINIA AND THE DISTRICT OF COLUMBIA.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON
INTO EARLY EVENING. ANY THUNDERSTORM THAT FORMS WILL HAVE THE
POTENTIAL TO BE SEVERE WITH DAMAGING WINDS AND FREQUENT LIGHTNING.
IN ADDITION...ANY STORMS THAT FORM WILL BE SLOW MOVING WHICH COULD
RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

IF THREATENING WEATHER APPROACHES YOUR AREA...SEEK SHELTER. STAY
TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

WALSTON

The radar

The Sterling radar (KLWX), 21 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 11 hail, 5 lightning, 3 heavy rain, 1 flash flood. Local standard time, as filed.

Heavy Rain, Manassas Park (C)

When
August 3, 1:30 PM EST to 3:00 PM EST
Where
Manassas Park (C) County, Manassas Park
Reported by
TRAINED SPOTTER
Coordinates
38.784, -77.470 (the zone’s center; the record gives no point)

A total of 5.25 inches of rain fell.

Hail, Fairfax

When
August 3, 1:47 PM EST
Where
Fairfax County, Reston
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.967, -77.300

Dime sized hail was reported.

Hail, Fairfax

When
August 3, 2:00 PM EST to 2:25 PM EST
Where
Fairfax County, Centreville to Chantilly
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.830, -77.417

Marble to quarter sized hail fell from Centreville to Greenbriar.

Hail, Fairfax

When
August 3, 2:05 PM EST
Where
Fairfax County, 2 mi S of Chantilly
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
38.870, -77.433

Quarter sized hail damaged a car near the intersection of Route 28 and Westfield Road.

Thunderstorm Wind, Fairfax

When
August 3, 2:10 PM EST to 2:27 PM EST
Where
Fairfax County, Centreville
Measured
61 kt (70 mph)
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
38.833, -77.417

Over 20 trees were downed by winds estimated around 70 MPH.

Lightning, Fairfax (C)

When
August 3, 2:15 PM EST
Where
Fairfax (C) County, Fairfax
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
38.846, -77.306 (the zone’s center; the record gives no point)

A home on Forestdale Drive was damaged by a lightning fire.

Hail, Manassas (C)

When
August 3, 2:15 PM EST to 2:42 PM EST
Where
Manassas (C) County, Manassas
Measured
1 in hail
Reported by
NEWSPAPER
Coordinates
38.750, -77.483

Marble to quarter sized hail dented vehicles.

Hail, Manassas Park (C)

When
August 3, 2:15 PM EST to 2:42 PM EST
Where
Manassas Park (C) County, Manassas Park
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.783, -77.450

Marble to quarter sized hail fell.

Hail, Fairfax

When
August 3, 2:32 PM EST
Where
Fairfax County, Annandale
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -77.183

Dime sized hail was reported.

Thunderstorm Wind, Manassas (C)

When
August 3, 2:42 PM EST to 2:47 PM EST
Where
Manassas (C) County, Manassas
Property damage
$500,000
Reported by
NEWSPAPER
Coordinates
38.750, -77.483

Trees were snapped by high winds.

Thunderstorm Wind, Prince William

When
August 3, 2:45 PM EST to 2:55 PM EST
Where
Prince William County, 1 mi NE of West Gate of Lomond
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
38.780, -77.483

Power lines were downed in Sudley.

Thunderstorm Wind, Prince William

When
August 3, 2:55 PM EST
Where
Prince William County, Manassas Arpt
Measured
58 kt (67 mph)
Injuries
1 direct, 0 indirect
Property damage
$1.5 million
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.717, -77.517

A wind gust of 67 MPH damaged planes and buildings at the airport.

Heavy Rain, Rockingham

When
August 3, 3:00 PM EST to 4:00 PM EST
Where
Rockingham County, Bridgewater
Reported by
NEWSPAPER
Coordinates
38.512, -78.876 (the zone’s center; the record gives no point)

Heavy rainfall caused a storm drain to push out of the ground.

Thunderstorm Wind, Harrisonburg (C)

When
August 3, 3:09 PM EST
Where
Harrisonburg (C) County, Harrisonburg
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
38.450, -78.867

Two roofs were blown off and numerous trees and utility lines were downed.

Hail, Fredericksburg (C)

When
August 3, 3:15 PM EST to 3:25 PM EST
Where
Fredericksburg (C) County, Fredericksburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.300, -77.467

Dime sized hail fell.

Hail, Harrisonburg (C)

When
August 3, 3:15 PM EST
Where
Harrisonburg (C) County, Harrisonburg
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.450, -78.867

Dime to golfball sized hail was reported.

Thunderstorm Wind, Spotsylvania

When
August 3, 3:20 PM EST
Where
Spotsylvania County, Northwest Portion
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.317, -77.683

Trees were downed 12 miles west of Fredericksburg.

Lightning, Spotsylvania

When
August 3, 3:20 PM EST
Where
Spotsylvania County, Spotsylvania
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.185, -77.656 (the zone’s center; the record gives no point)

A lightning fire damaged a home on Smith Station Road.

Lightning, Augusta

When
August 3, 3:30 PM EST
Where
Augusta County, Mt Solon
Injuries
2 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
38.165, -79.134 (the zone’s center; the record gives no point)

Two campers at Natural Chimneys Regional Park were struck by lightning. Lightning also downed trees onto two cars and a mobile home nearby.

Lightning, Fairfax

When
August 3, 3:30 PM EST
Where
Fairfax County, Springfield
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
38.835, -77.276 (the zone’s center; the record gives no point)

A townhouse on Sumptner Lane was damaged by a lightning fire.

Hail, Stafford

When
August 3, 3:30 PM EST
Where
Stafford County, 5 mi SW of Ruby
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.450, -77.583

Dime sized hail fell in Heflin.

Thunderstorm Wind, Prince William

When
August 3, 3:30 PM EST
Where
Prince William County, 1 mi NE of West Gate of Lomond
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
38.780, -77.483

Trees were downed in Sudley.

Hail, Shenandoah

When
August 3, 3:40 PM EST
Where
Shenandoah County, Mt Jackson
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.750, -78.650

Golfball sized hail fell.

Thunderstorm Wind, Fauquier

When
August 3, 3:45 PM EST
Where
Fauquier County, Midland
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
38.600, -77.717

A tree was downed onto a truck.

Thunderstorm Wind, Culpeper

When
August 3, 3:54 PM EST
Where
Culpeper County, Southeast Portion
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -77.800

Trees were downed onto roads.

Thunderstorm Wind, Shenandoah

When
August 3, 4:10 PM EST
Where
Shenandoah County, Edinburg
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
38.817, -78.567

Trees were downed. The event time was estimated.

Thunderstorm Wind, Shenandoah

When
August 3, 4:15 PM EST
Where
Shenandoah County, 3 mi S of Strasburg
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.933, -78.367

Trees were downed in Fort Valley.

Thunderstorm Wind, Highland

When
August 3, 4:30 PM EST
Where
Highland County, Mill Gap
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
38.317, -79.700

A few trees were downed.

Thunderstorm Wind, Orange

When
August 3, 4:49 PM EST to 5:00 PM EST
Where
Orange County, 2 mi SE of Flatrun
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
38.350, -77.733

Trees were downed ont homes and a car.

Thunderstorm Wind, Nelson

When
August 3, 4:54 PM EST
Where
Nelson County, Arrington
Property damage
$500
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.683, -78.917

A tree was downed.

Heavy Rain, Warren

When
August 3, 5:00 PM EST to 6:00 PM EST
Where
Warren County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.909, -78.207 (the zone’s center; the record gives no point)

Streets were covered by water in the northern and central portions of the county.

Hail, Winchester (C)

When
August 3, 5:05 PM EST
Where
Winchester (C) County, Winchester
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.133, -78.167

Dime sized hail fell.

Thunderstorm Wind, Nelson

When
August 3, 5:15 PM EST
Where
Nelson County, 3 mi SE of Tye River
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
37.617, -78.933

Trees were downed in Piedmont.

Thunderstorm Wind, Augusta

When
August 3, 5:23 PM EST
Where
Augusta County, Mint Spg
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
38.067, -79.117

Trees were downed.

Flash Flood, Nelson

When
August 3, 6:30 PM EST to 7:00 PM EST
Where
Nelson County, Shipman
Reported by
LAW ENFORCEMENT
Coordinates
37.787, -78.887 (the zone’s center; the record gives no point)

Floodwaters covered Route 56.

Lightning, Warren

When
August 3, 6:45 PM EST
Where
Warren County, Countywide
Property damage
$195,000
Reported by
NEWSPAPER
Coordinates
38.909, -78.207 (the zone’s center; the record gives no point)

A home burned to the ground in Point of Woods after being struck by lightning.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313980, 5313981, 5313983, 5313982, 5313984, 5314064, 5314065, 5314066, 5314067, 5314068, 5314070, 5314069, 5314071, 5314072, 5314073, 5314074, 5314075, 5314076, 5314077, 5314078, 5314079, 5314080, 5314081, 5314082, 5314083, 5314167, 5314084, 5314085, 5314162, 5314163, 5314166, 5314164, 5314165, 5314168, 5314169, 5314170.